Vitamin D levels

After TT 8 years ago and damaged parathyroids I was put on Alphacalcidol. This was reduced to 0 .25mg in July. My Vitamin D has now gone down from 40 to 24. Could this be due to the reduction in Alphacalcidol. The Endo has now put me on AdCal D3, 1 a day as well. Is anyone else on this combination? I have a feeling that my GP put me on Adcal D3 some years ago but the Endo at the time took me off it and said I shouldn't be taking it as I was on Alphacalcidol. I am really confused about it all, and worried about my Vitamin D levels/calcium etc. Can't really see 1 tablet a day doing much good and he doesn't want to see me for 6 months. Can anyone offer any advice?

10 Replies

oldestnewest
  • I have no experience of the drugs you have mentioned but many drugs do often impact on various vitamin levels.

    Google drug muggers

  • I have damaged parathyroids following TT 4 years ago. I take Adcal 1 tablet twice daily. Although this has has vitamin D added it was not enough and I have to take extra vitamin D as well. It has been hard to keep my calcium levels satisfactory without this and I need to keep my vitamin D around 95 to keep calcium levels stable and stop muscle twitching. I would think your vitamin D levels have dropped due to reduction in Alphacalcidol and are too low and doubt the amount in 1 Adcal will improve them in my experience, but I am no expert. I am sure others on this site will know more. Try googling Hypopara UK - I am sorry I am a technophobe and cannot copy the link for you but the website has loads of useful information.

  • Debjs, Mentioned to GP re reduction in dose causing lower Vit D but I am to carry on and he will test bloods in January. I did look on website thanks and it says calcium is better in lower end of range which mine is. Will be interested to see next blood results.

  • Vitamin D3 supplements are easily obtained over the counter and aren't very expensive. Why not just buy your own? Based on a level of 24, you would need a very high dose to raise your levels. I felt very achy with levels around the 50 mark, which improved enormously when I got my levels up to near 100, so I would guess you must feel dreadful.

  • I didn't want to take anything myself that might interfere with Alphacalcidol. Thought I might go to GP as I would need regular blood tests to check Vit D/calcium levels.

  • Patsy, you can ask your GP about taking additional vitD3 to boost your vitD level. If GP doesn't know s/he should contact your endo to check.

  • Clutter, saw GP yesterday. He said to carry on with what the Endo prescribed and to go back to him for blood test in January.

  • Patsy, If levels haven't improved in Jan on AdCal3 your GP can up the dose or contact your endo for advice. Post the results when you have them.

  • I get bouts of fatigue. Most nights I have pain in my legs, shins, thighs, hips that can keep me awake. Burning, stabbing pain etc as though it's in my bones. Thought it might be due to low dose of thyroxine but after reading various posts could put it down to low Vit D. Will be interested to see if my symptoms improve when my Vit D levels improve.

  • "Alfacalcidol undergoes rapid hepatic conversion to 1,25-dihydroxyvitamin D, the Vitamin D metabolite which acts as a regulator of calcium and phosphate metabolism."

    I've had a bit of a read and to be honest, this looks like a specialist question for the endo. If you're being monitored and your levels are dropping then it looks as if you need to see him sooner than the six months.

You may also like...